Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 7:24 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 7:24 PM MST (02:24 UTC)
- Expired
- Jul 5, 2011, 8:15 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 4 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:32 PM MST | TSTM WND GST 69 | 5 E Sun Lakes, AZ | GILBERT AND RIGGS ROAD. SEVERAL OTHER REPORTS OF WINDS 50 TO 65 MPH. |
| Jul 5, 7:40 PM MST | TSTM WND DMG | 1 Ssw Sacaton, AZ | TWO TWENTY INCH TREES UPROOTED AND FELL ON POLICE STATION AT GILA RIVER INDIAN COMMUNITY. |
| Jul 5, 7:40 PM MST | TSTM WND DMG | 4 W Sacaton, AZ | 20 POWER POLLS DOWN |
| Jul 5, 7:40 PM MST | TSTM WND GST 0 | 4 W Sacaton, AZ | 20 POWER POLLS DOWN |
| Jul 5, 7:45 PM MST | TSTM WND GST 59 | 5 Sse Tempe, AZ | |
| Jul 5, 8:03 PM MST | TSTM WND DMG | 1 Ssw Sacaton, AZ | TWO TWENTY INCH DIAMETER TREES FELL ON POLICE STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:28 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
905 WUUS55 KPSR 060224 SVRPSR AZC013-021-060315- /O.NEW.KPSR.SV.W.0005.110706T0224Z-110706T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 724 PM MST TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...SUN LAKES... MESA...GILBERT...CHANDLER... NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...FLORENCE JUNCTION...APACHE JUNCTION... * UNTIL 815 PM MST * AT 721 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG OUTFLOW WINDS FROM THUNDERSTORMS TO THE DISTANT SOUTH. THESE WINDS MAY BE IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THE STRONG WINDS. THUNDERSTORM DEVELOPMENT IS EXPECTED BY APPROXIMATELY 800 PM IN THE CENTRAL AND EAST VALLEY...WHICH WILL LEAD TO ADDITIONAL STRONG WINDS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAPCHULE...QUEEN CREEK...CHANDLER HEIGHTS...OLBERG...SAN TAN VALLEY...QUEEN VALLEY AND MAGMA PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST TUESDAY EVENING FOR SOUTHWESTERN ARIZONA. && LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148 TIME...MOT...LOC 0221Z 317DEG 13KT 3344 11142 3309 11210 $$ WOODALL
2 follow-up statements
551 WWUS55 KPSR 060301 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 801 PM MST TUE JUL 5 2011 AZC013-021-060315- /O.CON.KPSR.SV.W.0005.000000T0000Z-110706T0315Z/ MARICOPA AZ-PINAL AZ- 801 PM MST TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR NORTHWESTERN PINAL AND EAST CENTRAL MARICOPA COUNTIES... AT 755 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A NEAR AK-CHIN VILLAGE...OR 22 MILES SOUTHWEST OF SUN LAKES...MOVING NORTHWEST AT 25 MPH. IN ADDITION TO THE SEVERE STORM...WIDESPREAD OUTFLOW WINDS FROM THUNDERSTORMS TO THE SOUTH CONTINUED ACROSS MUCH OF PINAL AND EASTERN MARICOPA COUNTIES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIREBIRD LAKE...TEMPE...GUADALUPE...AHWATUKEE...ARIZONA STATE UNIVERSITY...SOUTH PHOENIX AND KOMATKE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST TUESDAY EVENING FOR SOUTHWESTERN ARIZONA. && LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148 TIME...MOT...LOC 0259Z 121DEG 21KT 3299 11214 $$ WOODALL
510 WWUS55 KPSR 060303 CCA SVSPSR SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 803 PM MST TUE JUL 5 2011 AZC013-021-060315- /O.CON.KPSR.SV.W.0005.000000T0000Z-110706T0315Z/ MARICOPA AZ-PINAL AZ- 803 PM MST TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR NORTHWESTERN PINAL AND EAST CENTRAL MARICOPA COUNTIES... AT 755 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM NEAR AK-CHIN VILLAGE...OR 22 MILES SOUTHWEST OF SUN LAKES...MOVING NORTHWEST AT 25 MPH. IN ADDITION TO THE SEVERE STORM...WIDESPREAD OUTFLOW WINDS FROM THUNDERSTORMS TO THE SOUTH CONTINUED ACROSS MUCH OF PINAL AND EASTERN MARICOPA COUNTIES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIREBIRD LAKE...TEMPE...GUADALUPE...AHWATUKEE...ARIZONA STATE UNIVERSITY...SOUTH PHOENIX AND KOMATKE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST TUESDAY EVENING FOR SOUTHWESTERN ARIZONA. && LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148 TIME...MOT...LOC 0259Z 121DEG 21KT 3299 11214 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:51 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 4:51 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PHOENIX AZ 451 PM MST TUE JUL 5 2011 .UPDATE...TO AVIATION SECTION. && .SYNOPSIS... MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. && .DISCUSSION... THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE NATIONAL PARK...SOUTHERN GILA COUNTY...AND FAR NORTHEAST PINAL COUNTY THIS AFTERNOON. THESE STORMS WERE GENERALLY DEVELOPING EARLIER THAN YESTERDAY. THE REST OF THE AREA WAS SUNNY WITH SOME CUMULUS CLOUDS. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND LIGHT FROM THE SOUTH AND EAST IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA. A WEAK LOW PRESSURE WAVE IS MOVING AROUND THE HIGH PRESSURE CENTER WITH BETTER STEERING FLOW AND SHEAR. WITH A MOIST AND QUITE UNSTABLE AIRMASS...THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AT LEAST IN THE EASTERN AND SOUTHEAST PORTION OF THE GREATER PHOENIX AREA THIS EVENING AND AGAIN WEDNESDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA ARE EXPECTED TO DEVELOP INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THUS...THERE IS GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS THROUGH WEDNESDAY...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE NATIONAL PARK. THE THUNDERSTORMS ARE THEN EXPECTED TO BE LIMITED TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH TUESDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. PREVIOUS DISCUSSION... TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF STORMS INITIATING OVER THE MOUNTAINS. WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN. THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS. FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT. THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A BIT WITH LESS MOISTURE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH. STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS/AJ AVIATION...INIGUEZ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 544 AM MST TUE JUL 5 2011 AZZ021>023-026>028-061245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN YUMA AND LA PAZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-061245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN RIVERSIDE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD. THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE STRONG WINDS THAN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 5, 6:43 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 643 PM MST TUE JUL 5 2011 AZZ027-060245- MARICOPA AZ- 643 PM MST TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 745 PM MST AT 640 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KAKA...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADVANCE OF THE STORM...LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3251 11283 3274 11282 3285 11221 3250 11221 TIME...MOT...LOC 0142Z 132DEG 14KT 3255 11229 WOODALL
Local storm report, Jul 5, 6:45 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM DUST STORM 6 WSW COOLIDGE 32.94N 111.62W
07/05/2011 PINAL AZ TRAINED SPOTTER
ZERO VISIBILITY. WINDS GUSTING TO ESTIMATED 55 MPH.
&&
WATERSSpecial weather statement, Jul 5, 6:55 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
655 PM MST TUE JUL 5 2011
AZZ023-024-028-060300-
MARICOPA AZ-PINAL AZ-
655 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* COMMUNITIES IMPACTED: QUEEN CREEK...PHOENIX MESA GATEWAY AIRPORT...
CHANDLER...FLORENCE JUNCTION...GILBERT...SUN LAKES...AHWATUKEE...
MARICOPA...OLBERG...BAPCHULE...SAN TAN VALLEY...QUEEN VALLEY AND
CHANDLER HEIGHTS
* UNTIL 800 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
SUPERSTITION FREEWAY US-60...
RED MOUNTAIN LOOP 202...
SANTAN LOOP 202...
PRICE FREEWAY 101...
APACHE TRAIL ARIZONA 88...
PAPAGO FREEWAY I-10...
MARICOPA FREEWAY I-10...
I-10...
I-8...
ARIZONA 347...
ARIZONA 587...
AZ-287...
AZ-238...
PIONEER PARKWAY ARIZONA 79...
* THIS IS A DANGEROUS DUST STORM WITH MANY REPORTS OF ZERO
VISIBILITIES. DRIVING IS EXTREMELY HAZARDOUS.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3308 11220 3338 11199 3339 11164 3337 11129
3316 11106 3284 11152
WATERSSpecial weather statement, Jul 5, 6:56 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 656 PM MST TUE JUL 5 2011 AZZ022-023-060245- MARICOPA AZ- 656 PM MST TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 745 PM MST AT 654 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORM S FROM 7 MILES NORTHEAST OF TONOPAH...TO NEAR WITTMANN...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN. BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3360 11302 3390 11262 3361 11215 3338 11254 TIME...MOT...LOC 0155Z 114DEG 11KT 3356 11263 WOODALL
Special weather statement, Jul 5, 7:10 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 710 PM MST TUE JUL 5 2011 AZZ020-021-026-060300- LA PAZ AZ-YUMA AZ- 710 PM MST TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA SOUTHERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 800 PM MST AT 645 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 29 MILES SOUTH OF BRENDA...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN YUMA COUNTY... RURAL CENTRAL LA PAZ COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3334 11457 3380 11415 3338 11338 3301 11365 TIME...MOT...LOC 0209Z 113DEG 14KT 3332 11390 WATERS
Special weather statement, Jul 5, 7:21 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
721 PM MST TUE JUL 5 2011
AZZ022>024-027-028-060345-
MARICOPA AZ-PINAL AZ-
721 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* COMMUNITIES IMPACTED: SUN LAKES...AHWATUKEE...DOWNTOWN PHOENIX...
PEORIA...APACHE JUNCTION...AVONDALE...CHANDLER...EL MIRAGE...FOUNTAIN
HILLS...GILBERT...GOODYEAR...LAVEEN...LIBERTY...LITCHFIELD PARK...
LUKE AFB...MESA...PARADISE VALLEY...PHOENIX...QUEEN CREEK...
SCOTTSDALE...SUN CITY...SURPRISE...TEMPE...TOLLESON...WADDELL...
YOUNGTOWN...MARICOPA...OLBERG...BAPCHULE...KINGS RANCH...CHANDLER
HEIGHTS...ARIZONA STATE UNIVERSITY...SKY HARBOR AIRPORT...EAST
MESA...DOWNTOWN SCOTTSDALE...GLENDALE SPORTS COMPLEX...PHOENIX
INTERNATIONAL RACEWAY...SOUTH PHOENIX...GLENDALE AND PHOENIX MESA
GATEWAY AIRPORT
* UNTIL 845 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
SUPERSTITION FREEWAY US-60...
RED MOUNTAIN LOOP 202...
SANTAN LOOP 202...
PRICE FREEWAY 101...
APACHE TRAIL ARIZONA 88...
PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...
I-8...
BEELINE HIGHWAY 87...
ARIZONA 347...
ARIZONA 587...
AZ-287...
AZ-238...
PIONEER PARKWAY ARIZONA 79...
OGLESBY ROAD ARIZONA 85...
* DANGEROUSLY LOW VISIBILITIES HAVE BEEN REPORTED THROUGHOUT THE
EAST VALLEY AND THIS AREA WILL BE SPREADING THROUGH MUCH OF THE
REMAINDER OF THE PHOENIX METROPOLITAN AREA
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3347 11145 3307 11123 3273 11174 3276 11174
3276 11177 3279 11178 3278 11187 3277 11188
3292 11238 3339 11252 3388 11222
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 5, 5:55 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 5, 6:05 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Jul 5, 6:32 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Jul 5, 6:43 PM MST | Special Weather Statement | PSR | 62 min | |
| Jul 5, 6:55 PM MST | Special Weather Statement | PSR | Pinal | 65 min |
| Jul 5, 6:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Jul 5, 7:10 PM MST | Special Weather Statement | PSR | La Paz | 50 min |
| Jul 5, 7:21 PM MST | Special Weather Statement | PSR | Maricopa | 84 min |
| Jul 5, 7:37 PM MST | Special Weather Statement | PSR | Yuma | 53 min |
| Jul 5, 7:37 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 53 min |
| Jul 5, 7:54 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 51 min |
| Jul 5, 8:09 PM MST | Special Weather Statement | PSR | Yuma | 96 min |
| Jul 5, 8:21 PM MST | Special Weather Statement | PSR | Maricopa | 54 min |
| Jul 5, 8:45 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 2 hr |
| Jul 5, 9:03 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Jul 5, 9:10 PM MST | Special Weather Statement | PSR | 35 min | |
| Jul 5, 9:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 5, 9:59 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 5, 10:12 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
| Jul 5, 10:41 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 40 min |
| Jul 5, 10:57 PM MST | Special Weather Statement | PSR | La Paz | 63 min |
| Jul 6, 12:40 AM MST | Areal Flood Advisory | PSR | La Paz | 110 min |
| Jul 6, 4:07 PM MST | Areal Flood Advisory | PSR | Gila | 113 min |
| Jul 6, 4:09 PM MST | Special Weather Statement | PSR | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.